Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

beta blocker withdrawal

I have been on 12.5 metoprolol dose since the 6th of this month.. Quitting it cold turkey because of all the problems it was causing, extremely low heart rate 45, head pressure sensation, dizzy/tired.. The doctor said quitting it altogether was okay.. but is it? I thought you were supposed to wean off of them.. Now I'm experiencing blurry vision, and that head pressure squeezing sensation.. how long do the withdrawal effects last ? My heart rate was high this morning, now it's okay in the 80s.. Last time I took a pill was 9:00 last night

Answer Question
 
Anonymous

Asked by Anonymous at 4:35 PM on Oct. 23, 2010 in Health

Answers (5)
  • Call your doctor. You should find out right away if this is normal or something else.
    Bmat

    Answer by Bmat at 4:43 PM on Oct. 23, 2010

  • You wouldn't experience "withdrawals" this soon.. The med is hardly out of your system.. What you are experiencing is side effects from the med. Stopping the meds cold turkey as you say are fine, its not like you have been on it for years or a mood stabilizer that requires a gradual decrease.. Only a few classes of medications need to be decreased before stopping. I think you will be fine.. The dose and the amount of time you were on it was minimal.
    midnightmoma

    Answer by midnightmoma at 4:43 PM on Oct. 23, 2010

  • I was taken off them to. they had to put me back on because my heart was racing 165 a minute and my blood pressure was low, for weeks. You should be taking your blood presure and pulse
    louise2

    Answer by louise2 at 4:54 PM on Oct. 23, 2010

  • I was on that same med, but 25mg a day. I quit cold turkey twice, and never had problems like that. I agree with it being side effects of the med, not withdrawals - it hasn't been 24 hours since you last took it, so there's no way it's withdrawals. It took a couple of weeks for me to get rid of the med side effects, and I felt soooo much better once it was totally out of my system. If you really want to wean off, split your pills in half, and take half a pill for the next few days, then if you can split the halves, take 1/4 for a few more days, then quit. But it's such a low dose and you've only been taking it for a little over 2 weeks, it should be fine to quit all at once. Message me if you want.
    4time-mom

    Answer by 4time-mom at 5:04 PM on Oct. 23, 2010

  • Yes, it's normal. My Dh is on something similar and he has had withdrawal symptoms set in as early as 6 or 8 hours after not taking another pill. If it worries you, talk to your doctor, but generally, that seems to be what I have heard from those who have tried to come off this stuff.
    SabrinaMBowen

    Answer by SabrinaMBowen at 6:00 PM on Oct. 23, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN